Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Gaylord, MI

August 2, 2015Gladwin County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 2, 2015, 7:08 PM EDT for Gladwin County, Roscommon County, Michigan. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 7:08 PM EDT (23:08 UTC)
Expired
Aug 2, 2015, 8:00 PM EDT
In force
52 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gladwin County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 89 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:38 PM EDTTSTM WND DMG2 Ne Beaverton, MITREES AND LARGE LIMBS DOWNED IN SOUTHERN SECTIONS OF GLADWIN COUNTY
Aug 2, 7:38 PM EDTTSTM WND DMG6 Sse Gladwin, MITREES AND LARGE LIMBS DOWNED IN SOUTHERN SECTIONS OF GLADWIN COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 3:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS53 KAPX 022308
SVRAPX
MIC051-143-030000-
/O.NEW.KAPX.SV.W.0035.150802T2308Z-150803T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
708 PM EDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLADWIN COUNTY IN NORTHERN MICHIGAN...
  ROSCOMMON COUNTY IN NORTHERN MICHIGAN...

* UNTIL 800 PM EDT

* AT 707 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHEAST OF MOORESTOWN TO 11 MILES
  SOUTHEAST OF MARION...MOVING EAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOUGHTON LAKE...GLADWIN...ROSCOMMON...PRUDENVILLE...ST. HELEN...
  BEAVERTON...BOWMANVILLE...NORTH HIGGINS LAKE...ROSCOMMON
  TOWNSHIP...LAKE ST. HELEN...HOCKADAY...HIGGINS LAKE...NESTER
  TOWNSHIP...ROSCOMMON COUNTY AIRPORT...WINEGARS...RHODES...TWIN
  LAKES AREA...SKEELS...SOUTH HIGGINS LAKE AND WOODEN SHOE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4382 8460 4416 8461 4416 8485 4451 8485
      4450 8437 4416 8437 4416 8417 4383 8417
TIME...MOT...LOC 2307Z 278DEG 60KT 4441 8486 4398 8499 

HAIL...1.00IN
WIND...60MPH
 
$$

MSB
3 follow-up statements
362 
WWUS53 KAPX 022324
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
724 PM EDT SUN AUG 2 2015

MIC051-143-030000-
/O.CON.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
GLADWIN MI-ROSCOMMON MI-
724 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GLADWIN AND SOUTHEASTERN ROSCOMMON COUNTIES...

AT 723 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE ST. HELEN TO NEAR CLARE...MOVING EAST AT 70
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLADWIN...ST. HELEN...BEAVERTON...WINEGARS...RHODES...BOWMANVILLE...
TWIN LAKES AREA...SKEELS...LAKE ST. HELEN...HOCKADAY...NESTER
TOWNSHIP AND WOODEN SHOE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4416 8468 4443 8459 4441 8437 4416 8437
      4416 8417 4383 8417 4382 8460 4416 8461
TIME...MOT...LOC 2323Z 283DEG 59KT 4438 8455 4379 8475 

HAIL...1.00IN
WIND...60MPH
 
$$

MSB
453 
WWUS53 KAPX 022340
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT SUN AUG 2 2015

MIC143-022349-
/O.CAN.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
ROSCOMMON MI-
740 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSCOMMON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4388 8460 4405 8435 4416 8428 4416 8417
      4383 8417 4382 8460
TIME...MOT...LOC 2339Z 264DEG 61KT 4386 8429 

$$

MIC051-030000-
/O.CON.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
GLADWIN MI-
740 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR GLADWIN COUNTY...

AT 739 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RHODES...OR 13
MILES SOUTHEAST OF GLADWIN...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAVERTON...WINEGARS...RHODES AND WOODEN SHOE VILLAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4388 8460 4405 8435 4416 8428 4416 8417
      4383 8417 4382 8460
TIME...MOT...LOC 2339Z 264DEG 61KT 4386 8429 

HAIL...1.00IN
WIND...60MPH
 
$$

MSB
293 
WWUS53 KAPX 022350
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
750 PM EDT SUN AUG 2 2015

MIC051-030000-
/O.EXP.KAPX.SV.W.0035.000000T0000Z-150803T0000Z/
GLADWIN MI-
750 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY WILL EXPIRE AT
800 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4388 8460 4405 8435 4416 8428 4416 8417
      4383 8417 4382 8460
TIME...MOT...LOC 2349Z 278DEG 60KT 4386 8429 

$$

MSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:02 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 2, 4:02 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT SUN AUG 2 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 333 PM EDT SUN AUG 2 2015

HIGH IMPACT WEATHER POTENTIAL...ONGOING SEVERE THUNDERSTORMS THIS
EVENING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND INTO THIS EVENING...OR UNTIL SURFACE FRONT TO OUR
WEST TRAVERSES THE REGION. PARAMETERS REMAIN IMPRESSIVE...WITH
2000-2500 J/KG MLCAPES SPREADING NE ACROSS NRN LOWER MI...AND H5
WESTERLY WINDS IN THE 50-55 KT RANGE. MULTIPLE ROUNDS OF STORMS
HAVE ALREADY IMPACTED THE REGION...WITH ANOTHER (FINAL?) ROUND OF
STORMS ABOUT TO MAKE LANDFALL IN NW LOWER. FOLKS ALONG AND SOUTH
OF M-32 CORRIDOR WILL BE IMPACTED NEXT FEW HOURS.

EXPECT SHOWERS/STORMS TO DIMINISH FROM NW TO SE THIS EVENING AS
FRONT SLIDES THROUGH AND WINDS BECOME WNW OVERNIGHT. SHOWERS MAY
LINGER OVERNIGHT OVER AREAS S/E OF A APN-CAD LINE. UNDER MOSTLY
CLOUDY SKIES...LOWS TONIGHT WILL INTO THE 50S TO AROUND 60.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 333 PM EDT SUN AUG 2 2015

HIGH IMPACT WEATHER POTENTIAL: WATERSPOUTS POSSIBLE ON THE GREAT
LAKES LATE MONDAY NIGHT AND TUESDAY.  A FEW THUNDERSTORMS POSSIBLE
MAINLY OVER NORTHERN LOWER ON MONDAY.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: A QUICK SWITCH FROM SUMMER TO
FALL WEATHERWISE THE NEXT SEVERAL DAYS AS UPPER LOW SINKS INTO THE
NORTHERN GREAT LAKES.  SEVERAL SHORTWAVE PIECES ROTATING AROUND MAIN
UPPER SYSTEM WILL BRING SOME PERIODIC SHOWER CHANCES.

PRIMARY FORECAST CHALLENGES: SHOWER CHANCES AND TEMPERATURES

UNSETTLED WEATHER PATTERN MONDAY AND TUESDAY WITH UPPER LOW SINKING
INTO THE NORTHERN LAKES AND SEVERAL EMBEDDED SHORTWAVES ROTATING
THROUGH THE AREA.  ONE WAVE ROTATES THRU THE AREA LATE MONDAY
AFTERNOON/EVENING WITH LIKELY SOME ENHANCED SHOWER ACTIVITY.  FAIRLY
STEEP MID LEVEL LAPSE RATES WITH COOLER AIR ALOFT WILL WARRANT A
MENTION OF ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE /GIVEN THE
LOWERING FREEZING LEVELS/.   THIS WAVE WILL USHER IN VERY COOL TEMPS
ALOFT WITH H8 TEMPS FALLING TOWARD 4-6C BY LATER MONDAY NIGHT INTO
TUESDAY. THESE READINGS WILL BE COOL ENOUGH TO PRODUCE SUFFICIENT
OVERLAKE INSTABILITY FOR A LAKE RESPONSE WITH SOME LAKE EFFECT RAIN
SHOWERS POSSIBLE DOWNWIND OF LAKE MICHIGAN.  ALSO HAVE TO CONSIDER
THE POSSIBILITY OF WATERSPOUTS ON THE GREAT LAKES - ESPECIALLY LAKES
MICHIGAN AND HURON WITH A LITTLE DEEPER MOISTURE.  TEMPERATURES WELL
BELOW NORMAL WITH HIGHS TUESDAY ONLY IN THE 60S FOR MANY LOCATIONS
WITH BREEZY NORTHWEST WINDS.  HIGH PRESSURE WITH DRIER WEATHER
MOVING IN FOR MIDWEEK WITH TEMPERATURES REMAINING BELOW NORMAL.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 333 PM EDT SUN AUG 2 2015

MAIN ISSUE FOR THE EXTENDED PERIOD REMAINS RAIN CHANCES THROUGH THE
WEEKEND. STILL LOTS OF DIVERGENCE IN HANDLING OF H5 RIDGING TO THE
WEST. PREVIOUSLY MORE SUBDUED GUIDANCE IS GETTING A BIT MORE
AMPLIFIED...BUT IS SLOWER WITH RAIN CHANCES. WILL KEEP WITH BLENDED
SUGGESTIONS FOR SLIGHT CHANCE POPS GIVEN THE UNCERTAINTY...BUT WOULD
NOT BE SURPRISED IF RAIN CHANCES HELD OFF UNTIL EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM EDT SUN AUG 2 2015

AN UNSETTLED PERIOD OF WEATHER FOR AVIATORS. A WARM/HUMID AIR
MASS CONTINUES TO OVERSPREAD THE REGION IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS IS FUELING PERIODS OF SEVERE
THUNDERSTORMS...THAT WILL LIKELY CONTINUE INTO THIS EVENING.
LOCAL WIND GUSTS IN EXCESS OF 40 KTS WILL ACCOMPANY MANY OF THESE
STORMS.

COLD FRONT WILL PASS THROUGH THE REGION BETWEEN ROUGHLY
03-07Z TONIGHT. MVFR CEILINGS ALONG AND IMMEDIATELY BEHIND THIS
FRONT WILL LINGER THROUGH ABOUT 14Z...WHEN SCT-BKN SC/CU LIFT TO
VFR THRESHOLD. COOLER NW BREEZES EXPECTED MONDAY.

&&

.MARINE...
ISSUED AT 333 PM EDT SUN AUG 2 2015

SMALL CRAFT ADVISORIES WILL CONTINUE FOR PARTS OF LAKE MICHIGAN
AND LAKE HURON INTO THIS EVENING WITH BRISK SW BREEZES AHEAD OF
FRONT. WIND...WAVE...AND THUNDERSTORM THREAT CONTINUES INTO THIS
EVENING UNTIL FRONT CROSSES REGION. COOL NW BREEZES OVERSPREAD
REGION OVERNIGHT AND MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ015-
     016-019>021-025-026-031.

LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ349.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.

LS...NONE.
&&

NEAR TERM...SMITH
SHORT TERM...KEYSOR
LONG TERM...ALM
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 2, 3:49 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EDT SUN AUG 2 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-032000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
349 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...LATE THIS AFTERNOON TONIGHT..

SEVERAL ROUNDS OF THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA INTO
THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL... AND AN ISOLATED
TORNADO WILL ALL BE POSSIBLE.

SEE ONGOING SEVERE THUNDERSTORM WATCH FOR MORE INFORMATION.

IN ADDITION...DANGEROUS SWIM CONDITIONS WILL EXIST ALONG THE BEACHES
OF LAKE MICHIGAN...DUE TO GUSTY WINDS...HIGH WAVES...DANGEROUS
CURRENTS...AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER
MICHIGAN ON MONDAY.

WATERSPOUTS ARE POSSIBLE ON THE NORTHERN PARTS OF LAKE MICHIGAN
AND LAKE HURON ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

JK

In the hours before

Local storm report, Aug 2, 5:30 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
530 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     2 S FREDERIC            44.76N 84.73W
08/02/2015                   CRAWFORD           MI   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS 50-100 TREES DOWN TWO MILES
            SOUTH OF FREDERIC.

&&

GILLEN
Local storm report, Aug 2, 5:38 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             MOORESTOWN              44.47N 84.95W
08/02/2015  M1.75 INCH       MISSAUKEE          MI   SPOTTER

            REPORT AND PICTURES RELAYED VIA SOCIAL MEDIA.

&&

GILLEN
Local storm report, Aug 2, 6:15 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
615 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     NON-TSTM WND DMG MANISTEE                44.24N 86.33W
08/02/2015                   MANISTEE           MI   COUNTY OFFICIAL

            REPORTS OF TREES DOWN IN MANISTEE. WIND GUSTS ESTIMATED
            AT 50-60 MPH. HAIL MEASURED HAIL TO ONE HALF INCH.

&&

GILLEN
Local storm report, Aug 2, 6:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
618 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             AU GRES                 44.04N 83.69W
08/02/2015  M1.50 INCH       ARENAC             MI   SPOTTER

            SPOTTER RELAYED REPORT AND PICTURE VIA SOCIAL MEDIA.

&&

GILLEN
Local storm report, Aug 2, 6:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
630 PM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     2 WSW BRUTUS            45.49N 84.78W
08/02/2015                   EMMET              MI   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES AND POWER LINES
            DOWN.

1025 AM     TSTM WND DMG     1 NNE INDIAN RIVER      45.43N 84.61W
08/02/2015                   CHEBOYGAN          MI   LAW ENFORCEMENT

            REPORTS OF SEVERAL TREES AND POWER LINES
            KNOCKED DOWN.

1040 AM     TSTM WND GST     ONAWAY                  45.36N 84.23W
08/02/2015  E60 MPH          PRESQUE ISLE       MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
            POWER LINES DOWN THROUGHOUT COUNTY.

1100 AM     TSTM WND GST     1 NE ROGERS CITY        45.43N 83.79W
08/02/2015  M66 MPH          LHZ347             MI   TRAINED SPOTTER

            BOATER MEASURED 66 MPH GUST JUST EAST OF
            ROGERS CITY.

1100 AM     LIGHTNING        5 SE INDIAN RIVER       45.37N 84.54W
08/02/2015                   CHEBOYGAN          MI   LAW ENFORCEMENT

            TWO PEOPLE WERE STRUCK BY LIGHTNING AT A
            CAMPGROUND IN INDIAN RIVER. ADDITIONAL
            DETAILS UNKNOWN AT THIS TIME.

1145 AM     TSTM WND GST     SUTTONS BAY             44.98N 85.65W
08/02/2015  E60 MPH          LEELANAU           MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WIDESPREAD TREES AND
            POWERLINES DOWN ACROSS THE COUNTY. TIME
            ESTIMATED FROM RADAR.

1200 PM     TSTM WND GST     1 W OSSINEKE            44.91N 83.45W
08/02/2015  E39 MPH          ALPENA             MI   TRAINED SPOTTER

1218 PM     LIGHTNING        CHARLEVOIX              45.32N 85.26W
08/02/2015                   CHARLEVOIX         MI   EMERGENCY MNGR

            LIGHTNING HIT HOUSE AND STARTED ELECTRICAL
            FIRE

1230 PM     TSTM WND DMG     1 NNE INDIAN RIVER      45.43N 84.61W
08/02/2015                   CHEBOYGAN          MI   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON HOUSES AND POWER
            OUTAGES. ESPECIALLY AROUND BURT AND MULLET
            LAKE AREA. TIME ESTIMATED.

1235 PM     TSTM WND DMG     4 SE ELMIRA             45.03N 84.80W
08/02/2015                   OTSEGO             MI   PUBLIC

            TREES DOWN

1235 PM     TSTM WND DMG     3 SSE GAYLORD           45.00N 84.66W
08/02/2015                   OTSEGO             MI   PUBLIC

            TREES BLOWN DOWN

0100 PM     TSTM WND DMG     5 SW ATLANTA            44.96N 84.24W
08/02/2015                   MONTMORENCY        MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
            POWER LINES DOWN BETWEEN LEWISTON AND
            ATLANTA. TIME ESTIMATED.

0125 PM     TSTM WND DMG     GLADWIN                 43.98N 84.49W
08/02/2015                   GLADWIN            MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS NUMEROUS TREES AND
            POWERLINES DOWN IN GLADWIN AND THROUGHOUT
            THE COUNTY. TIME ESTIMATED.

0145 PM     HAIL             SPRUCE                  44.83N 83.47W
08/02/2015  E1.00 INCH       ALCONA             MI   PUBLIC

            PUBLIC REPORTED ONE INCH DIAMETER HAIL. TIME
            ESTIMATED.

0145 PM     TSTM WND GST     7 S SPRATT              44.90N 83.77W
08/02/2015  E60 MPH          ALPENA             MI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WIND GUSTS BETWEEN
            50-60 MPH IN SOUTHWESTERN ALPENA COUNTY.

0145 PM     TSTM WND DMG     STERLING                44.03N 84.02W
08/02/2015                   ARENAC             MI   PUBLIC

            PUBLIC REPORTS TREES DOWN ALONG WITH LARGE
            HAIL

0145 PM     HAIL             STERLING                44.03N 84.02W
08/02/2015  E1.75 INCH       ARENAC             MI   PUBLIC

            REPORTED DAMAGE TO VEHICLE WITH GOLF BALL
            AND POSSIBLY LARGER HAIL

0214 PM     TSTM WND GST     OSCODA                  44.42N 83.33W
08/02/2015  M40 MPH          IOSCO              MI   AWOS

0400 PM     HAIL             SMITHVILLE              44.52N 85.15W
08/02/2015  E1.00 INCH       KALKASKA           MI   PUBLIC

0425 PM     HAIL             HIGGINS LAKE            44.46N 84.74W
08/02/2015  E1.00 INCH       ROSCOMMON          MI   PUBLIC

            REPORT FROM SW SHORE OF HIGGINS LAKE

0425 PM     HAIL             1 SW SOUTH HIGGINS LAKE 44.43N 84.68W
08/02/2015  E1.00 INCH       ROSCOMMON          MI   PUBLIC

0425 PM     TSTM WND DMG     4 NNE MAPLE CITY        44.90N 85.84W
08/02/2015                   LEELANAU           MI   BROADCAST MEDIA

            MULTIPLE TREES DOWN. NICKEL SIZE HAIL ALSO
            REPORTED

0426 PM     TSTM WND GST     5 E LAKE ANN            44.73N 85.74W
08/02/2015  E60 MPH          GRAND TRAVERSE     MI   AMATEUR RADIO

            STORM SPOTTER ESTIMATED WIND GUSTS AT 60 MPH
            AT LONG LAKE.

0431 PM     HAIL             3 W SUTTONS BAY         44.98N 85.72W
08/02/2015  E1.00 INCH       LEELANAU           MI   PUBLIC

0450 PM     HAIL             2 N WEST BRANCH         44.30N 84.24W
08/02/2015  E1.25 INCH       OGEMAW             MI   PUBLIC

0450 PM     HAIL             WEST BRANCH             44.28N 84.24W
08/02/2015  E1.75 INCH       OGEMAW             MI   LAW ENFORCEMENT

0455 PM     HAIL             3 S CLEAR LAKE          44.38N 84.24W
08/02/2015  E4.25 INCH       OGEMAW             MI   PUBLIC

0503 PM     TSTM WND DMG     3 SSE WHITTEMORE        44.19N 83.77W
08/02/2015                   IOSCO              MI   PUBLIC

            PUBLIC REPORT OF TREES DOWN

0510 PM     TSTM WND DMG     CADILLAC                44.25N 85.42W
08/02/2015                   WEXFORD            MI   EMERGENCY MNGR

            REPORTS OF SEVERAL TREES DOWN ON WRIGHT AND
            LAKE STREES IN CADILLAC.

0513 PM     TSTM WND DMG     2 S FREDERIC            44.76N 84.73W
08/02/2015                   CRAWFORD           MI   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS 50-100 TREES
            DOWN TWO MILES SOUTH OF FREDERIC.

0614 PM     NON-TSTM WND DMG MANISTEE                44.24N 86.33W
08/02/2015                   MANISTEE           MI   COUNTY OFFICIAL

            REPORTS OF TREES DOWN IN MANISTEE. WIND
            GUSTS ESTIMATED AT 50-60 MPH. HAIL MEASURED
            HAIL TO ONE HALF INCH.

&&

GILLEN
Local storm report, Aug 2, 7:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
706 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     LAKE CITY               44.33N 85.21W
08/02/2015                   MISSAUKEE          MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND THE LAKE CITY AREA.

&&

GILLEN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:47 AM EDTSpecial Marine WarningAPX88 min
Aug 2, 9:13 AM EDTSpecial Marine WarningAPX62 min
Aug 2, 9:30 AM EDTSpecial Weather StatementAPXCharlevoix45 min
Aug 2, 10:07 AM EDTSpecial Weather StatementAPXCheboygan, Emmet38 min
Aug 2, 10:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 10:34 AM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle41 min
Aug 2, 11:00 AM EDTSpecial Marine WarningAPX90 min
Aug 2, 11:11 AM EDTSpecial Marine WarningAPX64 min
Aug 2, 11:21 AM EDTSevere Thunderstorm WarningAPXLeelanau54 min
Aug 2, 11:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 11:40 AM EDTSevere Thunderstorm WarningAPXManistee38 min
Aug 2, 11:52 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Grand Traverse, Kalkaska53 min
Aug 2, 12:10 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee10 hr
Aug 2, 12:16 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford45 min
Aug 2, 12:24 PM EDTSevere Thunderstorm WarningAPXCheboygan, Crawford, Otsego66 min
Aug 2, 12:38 PM EDTSpecial Marine WarningAPX22 min
Aug 2, 12:54 PM EDTSevere Thunderstorm WarningAPXMontmorency, Oscoda66 min
Aug 2, 12:58 PM EDTSpecial Marine WarningAPX32 min
Aug 2, 1:14 PM EDTSpecial Marine WarningAPX2 hr
Aug 2, 1:19 PM EDTSpecial Marine WarningAPX116 min
Aug 2, 1:19 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Presque Isle56 min
Aug 2, 1:24 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 1:36 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda36 min
Aug 2, 1:37 PM EDTSpecial Marine WarningAPX113 min
Aug 2, 1:43 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco39 min
Aug 2, 1:55 PM EDTSpecial Marine WarningAPX50 min
Aug 2, 2:55 PM EDTSpecial Marine WarningAPX35 min
Aug 2, 3:23 PM EDTSpecial Marine WarningAPX112 min
Aug 2, 3:29 PM EDTSpecial Marine WarningAPX106 min
Aug 2, 3:39 PM EDTSevere Thunderstorm WarningAPXKalkaska, Missaukee50 min
Aug 2, 3:44 PM EDTSpecial Marine WarningAPX61 min
Aug 2, 3:57 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford63 min
Aug 2, 4:05 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon55 min
Aug 2, 4:31 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska, Missaukee, Otsego and 2 more59 min
Aug 2, 4:33 PM EDTSevere Thunderstorm WarningAPXOgemaw57 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco53 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Crawford, Kalkaska, Montmorency, Oscoda and 1 more60 min
Aug 2, 5:06 PM EDTSpecial Marine WarningAPX114 min
Aug 2, 5:19 PM EDTSevere Thunderstorm WarningAPXWexford26 min
Aug 2, 5:25 PM EDTSevere Thunderstorm WarningAPXMissaukee, Ogemaw, Roscommon65 min
Aug 2, 5:31 PM EDTSevere Thunderstorm WarningAPXMissaukee29 min
Aug 2, 5:32 PM EDTSpecial Marine WarningAPX58 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon32 min
Aug 2, 5:56 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Iosco64 min
Aug 2, 5:58 PM EDTSevere Thunderstorm WarningAPXBenzie, Manistee41 min
Aug 2, 6:15 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 6:19 PM EDTSevere Thunderstorm WarningAPXWexford34 min
Aug 2, 6:42 PM EDTSevere Thunderstorm WarningAPXMissaukee32 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.